MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. PROWATER; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. PROWATER; PTCA GUIDE WIRE
Catalog Number AGH146000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/05/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported from the user facility via mail that as asahi prowater guide wire was used in the patient in cath lab for stenting of severely calcified coronary artery.The wire became lodged in the coronary vessel post stenting.The wire fractured and broke inside the vessel.Attempts were made to retrieve, however, the fragment migrated into the aorta.The patient was transferred to a tertiary care center.A 10 cm segment was removed during surgery at a different hospital.The retrieved fragment was discarded.The patient was released after several days post op.The user facility had a root cause analysis post episode with this conclusion: "not operator or equipment at fault".
 
Additional Manufacturer Narrative
(b)(4).Device evaluation could not be performed because the affected device was not returned.Lot history review revealed no anomaly relating to the reported event from either lot.No other similar product experience report was received from either lot.Based on the obtained information, lot history records review, and referring to know similar events, it was presumed that stress exceeding the product design limit had applied on the reported prowater guide wire while the wire had been trapped most likely by the deployed stent.The applied stress would localize and exceed the product design limit when the wire movement was being restricted by the stent.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.If resistance is felt between this guide wire and the other interventional devices while operating this guide wire in the blood vessel, avoid applying excessive force.When abnormal resistance is felt, remove the entire system from the patient's body and determine the cause.Otherwise, the guide wire may break or be damaged and may cause injury to the blood vessel or leave fragments inside the vessel.[malfunction and adverse effects] separation of the guide wire.

Brand Name
PROWATER
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukako homma
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key12784168
Report Number3003775027-2021-00180
Device Sequence Number9045118
Product Code DQX
UDI-Device Identifier04547327056120
UDI-Public(01)04547327056120(17)240331(10)210329A12A
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K163426
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 11/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Catalogue NumberAGH146000
Device Lot Number210329A12A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2021
Initial Report FDA Received Date11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight85 KG
Patient EthnicityNon Hispanic
Patient RaceWhite